MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Catalog Number 1857SI22
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that writer was informed by primary that patient's foley catheter was extremely long prior to transferring patient to bed, cbi running moderate#1, right groin bulge seen, palpated hard compared to left side, no history hernia.Patient in 8/10 pain.Writer called recovery nurse, was informed patient was not like this prior to transfer, no bulge seen.Foley had faulty balloon, was able to remove catheter with ease.Minimal harm to the patient.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A dhr could not be performed since lot number provided was invalid.The instructions for use were found adequate and state the following: visually inspect the product for any imperfections or surface deterioration prior to use.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.To deflate catheter balloon: gently insert a luer slip syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21825555
Report Number1018233-2025-02569
Device Sequence Number15823331
Product Code MJC
UDI-Device Identifier00801741017360
UDI-Public(01)00801741017360
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1857SI22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown